MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 28MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 28MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71366428
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the r3 liner impactor hd ii 28mm cracked while being impacted in the patient.Procedure was finished with a sn backup device.Any other issue that could affect the patient's condition was not reported by this event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.Additional inconveniences to the patient's condition were not reported due to this event.
 
Additional Manufacturer Narrative
The device used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is broken and has signs of wear and tear from use.A medical investigation was conducted and confirms per complaint details, the device ¿cracked¿ during impaction.Reportedly, the procedure was completed without delay using a backup from s+n without patient injury or other complications.Responses to medical documentation requests were not provided; therefore, the root cause of the reported event could not be fully assessed.No patient injury was alleged.The patient impact beyond the modified surgical procedure with use of a backup device could not be determined.No further medical assessment is warranted at this time.Should additional information/ documentation become available, the clinical/medical task may be re-opened for further evaluation.A review of complaint history for the listed part revealed no prior complaints for batch listed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 LNR MPACTOR HD II 28MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10354125
Report Number1020279-2020-03611
Device Sequence Number2842446
Product Code JDG
UDI-Device Identifier03596010656056
UDI-Public03596010656056
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366428
Device Catalogue Number71366428
Device Lot Number13HSY0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/01/2020
Supplement Report FDA Received Date10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;